MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE V-LANCE KNIVES; KNIFE, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE V-LANCE KNIVES; KNIFE, OPHTHALMIC
Catalog Number 8065911901
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that an ophthalmic knife was found to be dull and was unable to cut during cataract surgery.The knife was replaced with another product to complete the procedure.There was no patient harm reported.The involved eye and patient identifier were not provided.
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.One opened and 3 unopened 19 ga v-lance knives were received for the report of v-lance could not cut.Opened sample was visually inspected and was found nonconforming with damaged cutting edge.Penetration testing could not be performed due to the damage of the sample.Unopened samples were visually inspected and found to be conforming.Functional penetration testing was then performed, and all samples were found to be conforming.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The returned opened sample was visually non-conforming, with a damaged cutting edge.The damage to the returned samples is consistent with damage that can occur when the blade contacts a hard surface such as the protective blade tray when product is improperly removed or inserted after use, or improper handling, or contact with another instrument during surgery or set-up.The returned unopened samples were visually and functionally conforming; therefore v-lance could not cut as described in the complaint was not confirm.Based on the evaluation of the information received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.All knives are 100% inspected by trained operators using a minimum of 10x magnification during manufacturing.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
V-LANCE KNIVES
Common Device Name
KNIFE, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22369815
Report Number2523835-2025-00715
Device Sequence Number4437047
Product Code HNN
UDI-Device Identifier00380659119019
UDI-Public(01)00380659119019(17)291031(11)241120(10)175FR0
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065911901
Device Lot Number175FR0
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown